Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking metoprololo. Feeling weakness and pressure in head. Have low heart rate. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
Thank you

My problem is my heart rate vary's between 32 - 42 and skips beats, my blood pressure is at 150/85 and I am on metoprololo. 50mg twice a day.
I do feel some weakness and some head pressure

How can I increase my heart rate and beating cosistancy ?
Posted Wed, 13 Mar 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Grzegorz Stanko 10 minutes later

Thank you for the query.

I suggest you to visit cardiologist as soon as possible. Such low heart rate can be caused by heart block and can leave to heart arrest. Also Metoprolol which slows down heart rate can aggravate heart block and is contraindicated with such low heart rate. Moreover you need some medicines for hypertension. As you are after a heart surgery, you definitely should visit cardiologist, have some tests and medicines prescribed. It may happen that peacemaker will be necessary.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor